Alert archive / Alabama / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 39, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 15, 2026, 11:38 PM CDT for 5 counties in Alabama. It was in force for 52 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2026, 11:38 PM CDT (04:38 UTC)
- Expired
- Mar 16, 2026, 12:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 78 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 11:38 PM CDT | TSTM WND DMG | 1 S Wayside, AL | Tree down at Hwy 107 and Wayside Road. |
| Mar 15, 11:38 PM CDT | TSTM WND DMG | 1 S Wayside, AL | Tree down at Hwy 107 and Wayside Road. |
| Mar 15, 11:40 PM CDT | TSTM WND DMG | 2 Sw Pebble, AL | Tree down on power line on county road 68. |
| Mar 15, 11:40 PM CDT | TSTM WND DMG | 2 Sw Pebble, AL | Tree down on power line on county road 68. |
| Mar 15, 11:45 PM CDT | TSTM WND DMG | 1 Sse Haleyville, AL | Tree down on 17th Avenue. |
| Mar 15, 11:45 PM CDT | TSTM WND DMG | 1 Sse Haleyville, AL | Tree down on 17th Avenue. |
| Mar 15, 11:53 PM CDT | TSTM WND DMG | Double Springs, AL | Downed tree caused a motor vehicle accident near Hwy 195 and CR 25. |
| Mar 15, 11:53 PM CDT | TSTM WND DMG | Double Springs, AL | Downed tree caused a motor vehicle accident near Hwy 195 and CR 25. |
| Mar 16, 12:37 AM CDT | TSTM WND DMG | Jasper, AL | Trees down in the Jasper area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 9:28 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
034
WUUS54 KBMX 160438
SVRBMX
ALC057-075-093-127-133-160530-
/O.NEW.KBMX.SV.W.0039.260316T0438Z-260316T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1138 PM CDT Sun Mar 15 2026
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Walker County in central Alabama...
Southeastern Marion County in northwestern Alabama...
Winston County in northwestern Alabama...
Fayette County in west central Alabama...
Southeastern Lamar County in west central Alabama...
* Until 1230 AM CDT.
* At 1138 PM CDT, severe thunderstorms were located along a line
extending from near Needmore to near Bluff to 6 miles north of
Ethelsville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jasper, Winfield, Fayette, Haleyville, Carbon Hill, Millport, Lynn,
Arley, Berry, Double Springs, Parrish, Brilliant, Oakman, Addison,
Glen Allen, Kennedy, Kansas, Nauvoo, Belk, and Gu-Win.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 400 AM CDT for central,
northwestern and west central Alabama.
&&
LAT...LON 3431 8755 3430 8711 3399 8711 3399 8715
3393 8710 3360 8740 3361 8763 3358 8765
3358 8767 3352 8768 3353 8820
TIME...MOT...LOC 0438Z 263DEG 38KT 3426 8756 3386 8786 3350 8818
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
87/Grantham2 follow-up statements
831
WWUS54 KBMX 160457
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1157 PM CDT Sun Mar 15 2026
ALC057-075-093-127-133-160530-
/O.CON.KBMX.SV.W.0039.000000T0000Z-260316T0530Z/
Walker AL-Marion AL-Winston AL-Fayette AL-Lamar AL-
1157 PM CDT Sun Mar 15 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR WALKER...SOUTHEASTERN MARION...WINSTON...FAYETTE AND SOUTHEASTERN
LAMAR COUNTIES...
At 1157 PM CDT, severe thunderstorms were located along a line
extending from Brushy Lake to Kansas to Ashcraft Corner, moving east
at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jasper, Fayette, Carbon Hill, Millport, Lynn, Arley, Berry, Double
Springs, Parrish, Oakman, Addison, Glen Allen, Kennedy, Kansas,
Nauvoo, Belk, Eldridge, Curry, Houston Recreational Area, and Camp
McDowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for central,
northwestern and west central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3353 8807 3392 8774 3431 8740 3430 8711
3399 8711 3399 8715 3393 8710 3360 8740
3361 8763 3358 8765 3358 8767 3352 8768
TIME...MOT...LOC 0457Z 262DEG 44KT 3430 8725 3390 8755 3354 8790
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
87/Grantham519
WWUS54 KBMX 160512
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1212 AM CDT Mon Mar 16 2026
ALC075-093-160522-
/O.CAN.KBMX.SV.W.0039.000000T0000Z-260316T0530Z/
Marion AL-Lamar AL-
1212 AM CDT Mon Mar 16 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION AND
SOUTHEASTERN LAMAR COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CDT for central,
northwestern and west central Alabama.
&&
LAT...LON 3399 8711 3399 8715 3393 8710 3361 8739
3361 8763 3358 8767 3352 8768 3353 8794
3353 8795 3361 8795 3409 8743 3430 8724
3430 8711
TIME...MOT...LOC 0512Z 263DEG 38KT 3432 8707 3392 8737 3356 8773
$$
ALC057-127-133-160530-
/O.CON.KBMX.SV.W.0039.000000T0000Z-260316T0530Z/
Walker AL-Winston AL-Fayette AL-
1212 AM CDT Mon Mar 16 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR WESTERN WALKER...EASTERN WINSTON AND FAYETTE COUNTIES...
At 1212 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Sardis to 6 miles south of Camp
McDowell to 8 miles south of Bankston, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jasper, Fayette, Carbon Hill, Arley, Berry, Double Springs, Parrish,
Oakman, Addison, Kansas, Nauvoo, Eldridge, Curry, Camp McDowell,
Nesmith, Ashbank, Poplar Springs, Boley Springs, Falls City, and
Bankston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for central,
northwestern and west central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3399 8711 3399 8715 3393 8710 3361 8739
3361 8763 3358 8767 3352 8768 3353 8794
3353 8795 3361 8795 3409 8743 3430 8724
3430 8711
TIME...MOT...LOC 0512Z 263DEG 38KT 3432 8707 3392 8737 3356 8773
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
87/GranthamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 5:58 PM CDT, 5 hours 40 minutes earlier. Its key messages:
- Updated at 552 PM CDT SUN MAR 15 2026
- There is a medium to high chance for severe weather tonight into Monday morning. There's increasing concern for widespread damaging winds and a few tornadoes.
- Strong southerly winds ahead of the storm system will result in winds of 15 to 20 mph with gusts up to 40 mph expected this afternoon and tonight.
- There is a very high chance (>90%) for freezing temperatures Tuesday and Wednesday mornings for all of Central Alabama.
Area forecast discussion, Mar 15, 5:58 PM CDT, 5 hours 40 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 558 PM CDT Sun Mar 15 2026 ...New AVIATION... .KEY MESSAGES... Updated at 552 PM CDT SUN MAR 15 2026 - There is a medium to high chance for severe weather tonight into Monday morning. There's increasing concern for widespread damaging winds and a few tornadoes. - Strong southerly winds ahead of the storm system will result in winds of 15 to 20 mph with gusts up to 40 mph expected this afternoon and tonight. - There is a very high chance (>90%) for freezing temperatures Tuesday and Wednesday mornings for all of Central Alabama. && .DISCUSSION... (This afternoon through Saturday) Issued at 1152 AM CDT SUN MAR 15 2026 Widespread severe weather is expected late this evening through the overnight hours across Central Alabama. Through the remainder of this afternoon and evening, the winds are expected to gradually increase ahead of this system. There's a medium to high chance for winds to gust as high as 40 mph well ahead of the line of storms later tonight. This could cause sporadic downed trees and power outages. We'll be watching a line of thunderstorms later this afternoon move through the ArkLaMiss and into Central AL. This line is associated with a very strong cold front sweeping through the region. Latest guidance continues to show a rich environment with ample instability, strong low level shear, and deep layer shear. With this setup, a robust QLCS with the capability of producing widespread damaging winds and embedded tornadoes is expected to move through Central AL between 9pm and 6am. Behind the front, temperatures will drop substantially (as much as a 10 degree drop in 2-3 hours). Guidance has been persistent in bringing through a secondary surge of moisture as the main upper trough pivots through the region. With this, there's at least a low to medium chance for a few snow flurries Monday morning. Given the light amounts, warm surface temperatures, and gusty winds, the chance for any accumulation or impacts to travel in any way is very low. The main story Monday will be the falling temperatures through the day. Daytime highs may only top out in the 40s depending on how much sunshine we get, but even that may have limited warming capability with the cold air advection through the day. There's a very high chance for widespread freezing conditions Tuesday morning as temperatures fall into the 20s area-wide. There's at least a low chance for a few of our colder locations across the north to hit hard freeze conditions, so prepare to take measures today or tomorrow to protect any sensitive crops or vegetation. Freezing temperatures are expected again Wednesday morning before we start to see a gradual warming trend Wednesday through Friday. 25/Owen && .AVIATION... (00Z TAFS) Issued at 552 PM CDT SUN MAR 15 2026 An organized line of severe storms will move into the region closer to 16/03z, will all terminals carrying TSRA during the overnight hours. Quick drops in CIGS and VIS are to be expected with the heaviest storm activity, with winds quickly shifting to the W/NW behind the line. Conditions will generally improve past 16/18z, with all terminals returning to VFR conditions past then. /44/ && .FIRE WEATHER... Gusty southerly winds are expected through the remainder of today ahead of a strong cold front that will move through Central AL later tonight through early Monday morning. This front will bring widespread rain, but also widespread damaging winds. Tuesday and Wednesday look to be very dry with critical Min RHs for much of the area both days with increasing moisture not expected until Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 34 39 24 46 / 100 40 0 0 Anniston 37 42 26 47 / 90 40 0 0 Birmingham 37 39 28 48 / 100 30 0 0 Tuscaloosa 37 42 26 51 / 100 20 0 0 Calera 36 42 26 50 / 100 30 0 0 Auburn 43 48 29 50 / 90 70 0 0 Montgomery 41 46 28 51 / 80 50 0 0 Troy 42 48 28 52 / 90 60 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 PM CDT Monday for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee- Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene- Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery- Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter- Talladega-Tallapoosa-Tuscaloosa-Walker-Winston. Freeze Warning from 10 PM Monday to 10 AM CDT Tuesday for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun- Chambers-Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas-Elmore- Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-Macon- Marengo-Marion-Montgomery-Perry-Pickens-Pike-Randolph-Russell- Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker- Winston. && DISCUSSION...25/Owen AVIATION.../44/
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 10:23 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 52 min |
| Mar 15, 11:06 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Winston | 39 min |
| Mar 15, 11:53 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 52 min |
| Mar 16, 12:13 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 47 min |
| Mar 16, 12:16 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 44 min |
| Mar 16, 12:25 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 50 min |
| Mar 16, 1:00 AM CDT | Special Weather Statement | BMX | Blount, Calhoun, Cherokee, Etowah, Jefferson, St. Clair | 60 min |
| Mar 16, 1:04 AM CDT | Special Weather Statement | BMX | Bibb, Tuscaloosa | 56 min |
| Mar 16, 1:06 AM CDT | Special Weather Statement | BMX | Greene, Hale, Marengo, Sumter | 54 min |
| Mar 16, 1:38 AM CDT | Special Weather Statement | BMX | Shelby | 67 min |
| Mar 16, 1:56 AM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 64 min |
| Mar 16, 1:59 AM CDT | Special Weather Statement | BMX | Bibb, Chilton, Marengo, Perry | 61 min |
| Mar 16, 2:36 AM CDT | Special Weather Statement | BMX | Talladega | 54 min |
| Mar 16, 2:40 AM CDT | Special Weather Statement | BMX | Autauga, Chilton, Coosa, Dallas | 65 min |
| Mar 16, 3:01 AM CDT | Tornado Warning | BMX | Lowndes | 27 min |
| Mar 16, 3:04 AM CDT | Special Weather Statement | BMX | Cherokee, Clay, Cleburne, Randolph | 56 min |
| Mar 16, 3:32 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 43 min |
| Mar 16, 3:44 AM CDT | Special Weather Statement | BMX | Chambers, Tallapoosa | 61 min |
| Mar 16, 3:54 AM CDT | Special Weather Statement | BMX | Randolph | 51 min |
| Mar 16, 4:04 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 41 min |
| Mar 16, 4:15 AM CDT | Special Weather Statement | BMX | Montgomery | 60 min |
| Mar 16, 4:37 AM CDT | Special Weather Statement | BMX | Bullock, Chambers, Lee, Macon, Russell | 53 min |
| Mar 16, 5:04 AM CDT | Special Weather Statement | BMX | Pike | 41 min |
| Mar 16, 5:26 AM CDT | Special Weather Statement | BMX | Barbour, Bullock, Pike, Russell | 64 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.